TheLupusSite.com banner

1 - 10 of 10 Posts

·
Registered
Joined
·
36 Posts
Discussion Starter #1
After losing nearly 40 pounds in 6 months, I was told that I have chronic gastritis and esophagitis. No reason for either was given, and the gastroenterologist insists that Lupus can not cause these problems. But I'm beginning to wonder. Could it be the Lupus?
 

·
Registered
Joined
·
594 Posts
Hi Cher,

Sorry you have got his affliction it really is very uncomfortable.
I do not know about the realtionship with Lupus specifcally but I have MCTD and this is related to that. I think have seen it somewhere aswell that inflamation in lupus can cause damage to the osophagus aswell.

http://www.uptodate.com/patients/content/topic.do?topicKey=~ai.z7b6G6wF

http://books.google.co.uk/books?id=...X&oi=book_result&resnum=7&ct=result#PPA134,M1

These links definately site it as related condition.

Hope this helps a bit.

Take Care

Cassie :)
 

·
Registered
Joined
·
15,684 Posts
Hi Cher,

Big hugs to you, these are not nice problems to have. Some people here have these problems as a result of their lupus and according to Dr. Wallace it does happen. In other instances it's some of our meds that can cause it.

What does your Rheumy say? He would probably have more cases presented to him than the Gastro doc?

love
Lily
 

·
Registered
Joined
·
1,110 Posts
Hi Cher

Did you loose the weight BECAUSE of the gastritis and oesophagitis, or did you develop gastritis and oesophagitis following the weight loss?
 

·
Registered
Joined
·
36 Posts
Discussion Starter #5
Alwin,
I lost the weight before I was diagnosed, but it's impossible to know which came first. My rheumy sent me to the gastroinerologist, and the gastrointerologist then asked me, "well, what does your rheumatologist think has caused this? I'm confused...and still losing weight.
 

·
Registered
Joined
·
1,110 Posts
Hi Cher

I am flummoxed to be honest.

It seems a bit strange for your gastroenterologist to insist neither could be caused by lupus.

Not really their field as a rule, is it?

I would have thought he would want your rheumatologist to offer an opinion about that.

I am as confused as you.

Do you think you manage a normal diet, or is it compromised because of the oesophagitis and gastritis?

For example - do you vomit after eating? Can you hold a 'normal' amount of food down after eating? Do you have problems swallowing? Do you suffer from diarrhoea?

What investigations did you have to diagnose oesophagitis and gastritis?
 

·
Registered
Joined
·
36 Posts
Discussion Starter #7
I don't eat as much food as before, but certainly don't eat so little that I should be losing so much weight. My stomach feels kind of blah, sometimes a bit queasy. I get pain about halfway down--like something is stuck--lots of pressure. The two tests he did were an endoscopy and a modified swallow test. The doctor who did the swallow test said my lower esophagus was not contracting properly and recommended a more thorough test. But my gastro nixed that recommendation, saying he would have seen that during the endoscopy. Maybe it's time I work with my rheumy to find another doctor for a second opinion.
 

·
Manca
Joined
·
5 Posts
Hello:)
I have chronic gastritis too. This is an autoimmune disease so I believe it is related to lupus. Since I have pills for my stomach chronic gastritis does not causing me problems anymore. I hope you get well soon.

best whishes:wink2:
 

·
Registered
Joined
·
64 Posts
Hi Cher,

You have very similar symptoms to what I used to suffer from. Gastro told me it couldn't be lupus as well. I have since been diagnosed with Lupus and Sjogren's syndrome, which was causing the stomach problems and the oesophagitis/gastritis.

Get yourself to a rheumatologist as quick as you can, and get some blood tests done.

best of luck.
 

·
Registered
Joined
·
46 Posts
i have been suffering with various gastro symptoms such as reflux, heartburn, feeling nauseous..and yes that feeling like something is stuck. it is awful i feel like i have food in my throat.....i take omeprazole, which i dont think is working as effective. i have a very sensitive stomach and my dr says that the meds i am taking are contributing to and may be a cause of all these symptoms. in the meantime.....i have to take each day as it comes. my stomach feels sore and i feel like my dr has given up on me.

hugs....
 
1 - 10 of 10 Posts
Top